I had a total hysterectomy 9 weeks ago. I have been having really bad leg pain and doc says its probably my hrt.anyone had this?

I have been told to stop taking hrt and see if cramps stop. They will then consider putting me on another brand. I am on livial at the moment.told by gynae I would need to take hrt for 10 years as only 39. Worried about osteoporosis if I can't take it.

5 Replies

oldestnewest
  • There may be some natural ways to get the hormones you need. Or at least things that don't have such painful side effects. Have u checked into hersfoundation.org/ ??

  • I agree with JenniferM38, there are other natural ways to get your hormones. I am 42 and had total hysterectomy in January 2014. I've not been put on any hrt, due to the risk of endo and adenomyosis returning from it. I'm seeing a specialist at the hospital on 30th June who deals with "natural" hrt remedies. Hope this helps xx

  • Hi

    I too was 39 when I had my total abdominal hysterectomy and was told by my consultant that I would need to have HRT for 10 years....but my GP said I would only need it for a couple of years then they would get me off it. I used HRT patches but found that my Endo pain was returning so after 10 months came off them. I am fortunate the only side effect I am experiencing is hot flushes so am able to manage this. I too was concerned about brittle bone disease and osteoporosis but was reassured by my GP that as long as I followed a healthy balanced diet there was nothing to worry about and in a few years time they could send me for a bone density scan if there were any concerns.

    If possible, then you should have this conversation with your GP about your concers....and like the other ladies have said; there are alternatives to conventional HRT medicine...you need to find what is best for you.

    Hope this has been helpful....take care....stay positive x

  • Hi, I had a total hysterectomy and have been on Livial for quite a few years without any side effects, though I'm not thrilled about having to take it. If I were you I would try to make sure that leg problems weren't due to some other cause and then if necessary try a different HRT. I haven't done much research on natural alternatives but would be surprised if they provide enough hormones to cover you against osteoperosis and heart disease. I had to see a breast cancer specialist a few years ago and he said that whatever anyone say to me, GP or otherwise, do not stop taking HRT as I really do need those extra hormones having lost my ovaries early (at 42 for me). Hope this helps.

  • Hi, when I was on Livial I experienced leg cramps, numbness & tingling so they swapped me onto Everol 50 patches which seem to be better for me. I still get joint pain but can't gave a higher dose hrt due to the injections I'm having. Next step for me will be full Hyst & bowel surgery afterwards I should be OK to have higher dose hrt. How have you been since hyst? How was/is your recovery? Xx

You may also like...